It is currently Wed Aug 16, 2017 10:23 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Wed Dec 08, 2010 2:21 pm 
Offline
Average Poster
Average Poster

Joined: Sat Oct 16, 2010 1:09 pm
Posts: 4
Hello All -

I've been taking Suboxone for a couple of years now. Recently, I've fought - hard - to taper off of them. A week ago, I went to the Dr and he started me on the films.

I started taking the films last Friday - 5 days ago - 1/2 a film as prescribed. Since then, I've kinda noticed that my sex drive had gone down. This has always been an issue for me since taking Suboxone - never was before at all - especailly for a guy in early 30s! I also started feeling kinda dizzy at times, but didn't give it much thought.

Over the past 2 years, you'd think that I would have paid attention to what strengths I was prescribed. I just never gave it much thought. I referred to them in my head as the big pills and small pills. When the Dr switched me over to the film a few days ago, he had prescribed me the one equal to a big pill. Therefore, for the past 5-6 days, I've gone from my taper down dose of under 1mg twice a day to about 4mg twice a day - 4 times the amount!!!!

Last week, I was taking 1/2 of a small (2mg) pill twice daily. For the past week, I've been taking 1/2 of a large (8mg) film twice daily!

I hope that going back to my dose from a week ago will be easier than all the work I've done before. Someone please give your thoughts on this. I'm going to call my Dr during lunch, but want suggestions here too. - Thanks!


Top
 Profile  
 
 Post subject:
PostPosted: Wed Dec 08, 2010 3:32 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 12, 2010 12:43 am
Posts: 1019
Location: Buffalo New York
Well that’s def why you been feeling dizzy since you started the films jumping from so low to high def would affect you in one way or another. But in all honesty I think you would be just fine going back down to your original dose that you were on with the pills. There are a few reasons but one thing many people have been noticing with the pills that they are almost too strong when they switched over that they lowered their dose do to getting much better absorption with the films. Also you have only been taking this higher dose for 5 days so it won’t be that hard at all to tapper back down. I wouldn’t just stop what your taking now and go back down but I would cut it in half then if all goes well then cut that back in half till you get to a dose your want to be at.

But in all honestly I think it’s safe to say you will not has as much trouble getting back down to your lower dose compared to when you first did it.

As of sex drive I haven’t had that issue BUT KNOCK ON WOOD. So I don’t have much to say about that.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Dec 08, 2010 4:17 pm 
I wish I got better absorbtion with the films so it felt like my dose could be lowered, I feel like Im taking a placebo with the films where as the pills I would notice my dose starting to work. I just cant seem to get the films under my tongue for the life of me I dont know how others dont have a problem with it. Everytime I go to put it there I end up dropping it in a weird spot and then its to late because its "stuck", or it gets stuck to my teeth or something. I think Ive wasted almost every single dose of the films ive taken since Ive got them. I take my dose of the film in the morning and then I have a few extra pills left so Ive been taking the pill at night. When I run out of pills I dont know what Im going to do.


Top
  
 
Our Sponsors
 Post subject:
PostPosted: Thu Dec 09, 2010 12:34 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
For the original poster - my suggestion would be that you drop back down to the amount you were taking and then every other day, take a little more as needed. But I would try only taking the higher dose every other day to make it easier on you. By taking your normal dose every other day, you can see how it feels at least and then just bump it up if you need to. I would think within a week or two you could get back on track.

For suboxOWNED - I agree with you about the difficulties with the films getting stuck. I have a very narrow mouth. You may want to try taking a partial dose twice in a row. I have cut the films lengthwise which has helped or cut them in half. But if you are like me, you prefer taking the whole dose all at once. In which case, I still suggest you cut it in half and take both at once but try getting better placement. What I have done, and I assume you have already tried this, is that I take the film, open my mouth, lift up my tongue, and center it perfectly holding it with my finger and close my mouth pulling my finger out at the last second so it doesn't shift. There is one little spot I must get it in where I get perfect placement, no teeth stuck or anything. I have pretty much mastered finding that spot. But I agree, if it gets stuck on my teeth or isn't placed just right, I can't hold it under the tongue and it ends up going down the back of my throat or spilling out my mouth. It is just ridiculous.

In terms of strength, I didn't find the film to be all that much stronger than the pills. It was a little stronger because I can barely and rarely feel my neuropathy anymore, but not that much. Certainly not enough to cut the dose. I like not feeling the neuropathy.

Cherie

_________________
Criticism may not be agreeable, but it is necessary. It fulfills the same function as pain in the human body. It calls attention to an unhealthy state of things.

- Winston Churchill


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group